What are asthma spacers?

Helpers. Spacers are devices to help one use a metered dose inhaler (mdi) correctly. It can be very difficult for some people to use inhalers properly, especially young children. One of the most common reasons someone might feel an inhaler is not helping their asthma is due to using the mdi incorrectly. Spacers work as holding chambers between the inhaler and the patient to better inhale the med.
Help with inhalers. The earliest spacers were styrofoam coffee cups attached to multidose inhalers used to help children get these drugs. Modern spacers are one-way valved holding chambers. Exhaled breath is expelled through side vents & doesn't reenter the spacer. Breathing in & out 6 times does not effectively deliver drug. Its better to breathe in slowly & hold the breath for 5-10 seconds. Kids can repeat twice.
Asthma spacers. Spacers are specially designed plastic tubes to be used with inhalers , they help to deliver more medications into lungs and have better control of asthma. When used for acute attack of asthma , spacers give same result as nebuliser. There are less chances of thrush in mouth when preventer is used with a spacer. http://www.asthma.org.nz/resources/all-about-spacers/
Spacers... Spacers are devices that are placed between the end of the inhaler and your mouth. You then activate the inhaler and inhale through the spacer to inhale the medication. There are many types of spacers available.

Related Questions

In acute exacerbation of asthma, a nebuliser gave brief relief, compared to a spacer and MDI. I would try a nebuliser 4-6 hourly. Your recommendation?

Asthma. Depending on the age. Albuterol inhaler can be given: 2-4 puffs orally every 4-6 hrs for acute wheezing, coughing. It may be necessary to add QVAR (flovent if under 4 yrs) to the regimen to undo the inflammation in the lungs: 2 puffs orally q 12 hrs until cough, wheezes resolve. Welcome to health tap, Dr. Ivy Fisher If have respiratory distress, shortness of breath, see an MD to check. Read more...
See below. First, if you having an asthma exacerbation, you should let your doctor know, if you haven't already. You need a way to check your oxygen to make sure it is staying in the normal range. If the nebulizer works better for you, by all means use that. You can use really as much as needed so you can breathe, although we like for patients at home to use it no more than every 4 hours. Read more...

I was in hospital this morning as I had an asthma attack at 3am. They gave me respigen through a spacer and prednisone. I've have since been getting headaches and feeling very nauseous from the inhalers. My heart feels like it's racing.

Normal side effects. I suggest that you call the ER to ascertain side effect profile of your currnet meds. Read more...
Asthma . Sounds like side effects from medicine so call the prescribing physician to discuss your symptoms . Read more...
Effect of Inhaler. Inhalers provided to you might cause racing heart, especially if you were treated at hospital with nebulisers, which effectively have the same chemical.
Usually it is transient and settle, but if it persists you should go to hospital for a check for other causes of racing heart. Read more...
Asthma inhalers . Overuse of respigen can cause racing if heart , feeling light headed and hands can become shaky . . Read more...